Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have upper back pain going down to hip, weak urine stream, high BP, diabetes. Taking Metformin, insulin lantis

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
I have pain in my upper back right side in the kidney area going down into the hip area right side,urine streem not as strong a flow , frequent urination , feeling hot , pain medication not helping, have high blood preasure , diabetes sugar reedings at 250-350 taking metformin 500mg insulin lantis 45 units Humalog insulin 12 units over weight 360 pounds headaches daily blured vision extreme back pain getting up from bed.
Posted Wed, 9 Oct 2013 in Men's Health
Answered by Dr. Prasad 33 minutes later
Brief Answer:
Ureteric colic needs to be excluded...

Detailed Answer:

Upper back pain that goes down the hips/groin is a classical representation of ureteric colic - a condition where there is involuntary strong contractions of the renal system. This condition is strongly associated with symptoms that you describe fit into the picture too. So if I were to be your treating doctor, I would consider the two as the likely cause of pain.

You will need to visit a doctor who can plan and guide you to get urine routine/microscopy as well as ultrasound test done. If your family GP cannot write this test, you need to visit the ER / fix an appointment with urologist at the earliest.

If the high blood pressure and sugar readings are only recent abnormality, it may be related to the infection and pain. I expect that to be better after we treat your urinary complaints.

If sugar readings are abnormal since a long while, I suggest that you monitor blood sugar using a glucometer - before break fast, post breakfast, after lunch, before dinner and after dinner. This sequential recording of blood sugar along with glycosylated hemoglobin test done at a laboratory will help your doctor plan diabetes treatment more accurately.

Headache, blurred vision and back ache may be unrelated. If they are troubling you, we can discuss about that in the next follow up.

Hope this helps. Let me know if you need clarification.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor